2 doctors weighed in:

Why is my skin reacting (dry patches, itchy rash) to my insulin pump sites?

2 doctors weighed in
Dr. Alan Feldman
Internal Medicine - Endocrinology

In brief: Adhesive reaction?

I would wonder if you are becoming sensitive to the adhesive used at the site.
It is unlikely to be a reaction to the insulin. Also, make sure there is no latex in your supplies. You might try putting some Hydrocortisone cream on your skin in the area before attaching the insertion needle.

In brief: Adhesive reaction?

I would wonder if you are becoming sensitive to the adhesive used at the site.
It is unlikely to be a reaction to the insulin. Also, make sure there is no latex in your supplies. You might try putting some Hydrocortisone cream on your skin in the area before attaching the insertion needle.
Dr. Alan Feldman
Dr. Alan Feldman
Thank
Dr. John Chiu
Internal Medicine - Allergy & Immunology

In brief: Contact allergy

You may have developed a contact allergy to the material used in the pump which comes into contact with the skin.
The rash usually starts about 24 hrs after the contact and peaks at around 72 hrs. If this is the case, using a barrier cover or coating on the pump may prevent it . In the meanwhile try some topical Hydrocortisone cream.

In brief: Contact allergy

You may have developed a contact allergy to the material used in the pump which comes into contact with the skin.
The rash usually starts about 24 hrs after the contact and peaks at around 72 hrs. If this is the case, using a barrier cover or coating on the pump may prevent it . In the meanwhile try some topical Hydrocortisone cream.
Dr. John Chiu
Dr. John Chiu
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
13 years in practice
93K people helped
Continue
111,000 doctors available
Read more answers from doctors